Food & Drug Administration Warns of Overdosing on Black Licorice

Posted on behalf of Gordon & Doner on Oct 25, 2013 in Consumer Alerts


Less than a week away from the biggest candy-consuming holiday of the year, the Food and Drug Administration (FDA) is warning consumers to not consume too much black licorice. According to the administration the candy synonymous with Good n Plenty contains the compound glycyrrhizin which can cause the potassium levels in the body to fall.

When the body's potassium levels get too low some people experience abnormal heart rhythms, high blood pressure, lethargy, and congestive heart failure. Furthermore, adults over the age of 40 who eat 2 ounces of black licorice a day for at least two weeks could wind up in the hospital with an irregular heart rhythm.

According to the FDA several medical journals have linked to this problem and last year they received a report of an individual suffering from medical issues after the consumption of too much black licorice.

Although potassium levels are typically restored with no permanent health problems, no one should eat large amounts of black licorice at one time. If you have been consuming black licorice and believe that you're suffering medical issues, stop eating it immediately and contact your physician.

 

Gordon & Doner - For The Injured®

1 (855) 722-2552

Gordon & Doner, P.A.

4114 Northlake Blvd
Palm Beach Gardens, FL 33410
Phone: 561-333-3333

Gordon & Doner - Davie

10650 Florida 84 #210
Davie, FL 33324
Phone: 754-333-3333

Gordon & Doner - Stuart

729 SW Federal Highway #212
Stuart, FL 34994
Phone: 772-333-3333

Privacy Policy | Sitemap | © 2010 - 2017 Gordon & Doner, P.A. - PMP Marketing Group